Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Getting up early to work and Atripla
Jun 23, 2009

So I'm about to start taking Atripla as my first med. I feel quite "ready" for the occasion. There is one concern I have, on top of the "usual" side effects that might be experienced in the first few weeks: my work schedule is sometimes erratic and on occasion I would have to get up very early (4-5am) to go to work. Since it's recommended to take Atripla before going to bed, do you see any problem with having to get up and go to work, on occasion (not every night), after having only a few hours of sleep? Would you answer change if my job involved opperating dangerous machinery? Thank's for any tip you may have..

Response from Dr. McGowan

Good luck on starting your new treatment. I am glad you are ready to get going.

It is hard to predict how any single person may react to any medication. While many (most) people will have some central nervous system side effects with Atripla (dizziness, vivid dreams, etc), for many it is very mild and for a few it can be quite intense. For the most part the effects fade over time in the first few weeks even if they are tough in the beginning. Taking it on an empty stomach can help. Best to start it on a weekend, or before a day off to see what the effects would be (especially if you have to operate dangerous machinery or can't afford to be even slightly off the mark for work). The early mornings may be worse especially in the beginning, try to take it earlier the night before if possible on those evenings. The medication is flexible enough to allow a few hours early/late to accommodate cahnges in schedule.

Best, Joe



Previous
Genewize
Next
Neviramune

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement